Opiate Abuse Signs

Opiate Abuse Signs

Opiate abuse is common among many people since some of them get addicted by prescription pills made from derivatives of the substance. Several kinds of chronic pain relieving drugs are made from opiates; hence even addicts might be abusing the drug unknowingly since they are using it to control different conditions. Read on to understand some opiate abuse signs.

The eyes can tell if a person is abusing opiates. The patients have pin-pointed pupils even when in darkness, where the pupils are supposed to expand. The eyes can also look generally bloodshot. Opening the eyes can also prove problematic to some people. Blurred vision and sleepy looking eyes can also tell you that a person is under the influence of opiates.

Another sign of opiate abuse can be that the mood of the patient keeps swinging frequently. The addict is euphoric after taking a new dose; but, after some time the patient becomes moody and irritable until a new dose is taken. The mind can also be affected, where you will occasionally note that the person has a blank stare. The mind is not fully present at the moment. Sleeping in mid-conversation or even when standing can also be one of the signs of opiate abuse. Individuals can lose attention and are often vulnerable to getting injured by machines.

Opiate Abuse Signs

Long term abuse of drugs results in severe effects, such as shaking and chronic constipation. In the case of taking an overdose, the patient suffers dangerous side effects such as seizures and convulsions.

The social life of the addict will also become affected. Many of them prefer to stay on their own as opposed to socializing with relatives and friends. Missing work and classes becomes the order of the day. Their response rate is drastically reduced. If a student, performance goes down, while the level of performance of an individual drastically goes down as a result of abusing the drugs.

The behavior of an addict is also affected. Since opiates are generally costly, an individual may start engaging in maladjusted behavior to get cash for supporting their expensive vice. Stealing, lying and violent crimes are common ways that people use to acquire a supply of the drugs. Development of these characters by individuals who used to be very responsible can act as a warning for drug abuse.

For patients using opiates that have been prescribed by a doctor, it might be a little difficult to identify opiate abuse signs. This is because the prescription drugs are generally safe when used as instructed and only within the allotted duration. After a patient realizes that they are taking more of the drugs than recommended by the doctor, it can be a sign of their abusing opiates, resulting from a higher tolerance of their body to the drugs. An increased quantity of the substance is supposed to be taken at a higher frequency to attain the same level of euphoria. Doctor shopping and purchasing illicit street prescriptions to supplement the regular dosage should all be warning signs of abusing substance.

Injection marks and swelling of the skin are also warning signs. After the addict has had a long time without taking more drugs, withdrawal symptoms start developing.